The Characteristic Function from a Family of Truncated Normal Distributions

9 Pages Posted: 15 Jan 2012

See all articles by Karim M. Abadir

Karim M. Abadir

Imperial College Business School

Tassos Magdalinos

University of York

Date Written: 2002

Abstract

The Characteristic Function from a Family of Truncated Normal Distributions -- Solution proposed by Karim Abadir and Tassos Magdalinos. The posers of the problem have raised an important question. We can offer a solution to a more general problem, which covers characteristic functions of continuous distributions. We then use these results to obtain formulae for the moments, whose existence is guaranteed because of double truncation. We give alternative formulae for the characteristic function (and also for the moments) because some are easier to apply than others in different circumstances. We illustrate some of the general formulae with two common distributions.

Suggested Citation

Abadir, Karim M. and Magdalinos, Tassos, The Characteristic Function from a Family of Truncated Normal Distributions (2002). Econometric Theory, Vol. 18, p. 1276, 2002. Available at SSRN: https://ssrn.com/abstract=1985480

Karim M. Abadir (Contact Author)

Imperial College Business School ( email )

South Kensington Campus
Exhibition Road
London SW7 2AZ, SW7 2AZ
United Kingdom

HOME PAGE: http://www3.imperial.ac.uk/portal/page?_pageid=61,629646&_dad=portallive&_schema=PORTALLIVE

Tassos Magdalinos

University of York ( email )

Heslington
York YO10 5DD
United Kingdom

Register to save articles to
your library

Register

Paper statistics

Downloads
212
Abstract Views
841
rank
144,832
PlumX Metrics